MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D140401
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a lassostar nav circular mapping catheter and during case setup on the back table, while inserting the catheter through the hemostatic valve, there was a "weak" point where the outer casing of the catheter sheared off.There were sharp edges at the sheer point.The internal wires were exposed.The affected area was about 6 inches before the loop--there was a transition of metal material in this area.Since the catheter has a pre shaped lasso style loop, a straightening introducer was used to straighten the loop before trying insertion.The catheter was replaced and the procedure was continued.No patient consequences were reported.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 16-feb-2024, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent an atrial fibrillation ablation procedure with a lassostar nav circular mapping catheter and during case setup on the back table, while inserting the catheter through the hemostatic valve, there was a "weak" point where the outer casing of the catheter sheared off.There were sharp edges at the sheer point.The internal wires were exposed.The affected area was about 6 inches before the loop--there was a transition of metal material in this area.Since the catheter has a pre shaped lasso style loop, a straightening introducer was used to straighten the loop before trying insertion.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.A visual inspection was performed following bwi procedures.Visual analysis revealed that the catheter shaft was observed broken, leaving internal components exposed.The damage observed could be caused during removal the catheter after the procedure or the manipulation of the catheter during the procedure, however, this can not be conclusively determined.A manufacturing record evaluation was performed for the finished device number lot 30991090l and no internal actions related to the complaint were found during the review.The issues reported by the customer were confirmed.It should be noted that product failure is multifactorial.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
LASSOSTAR NAV CIRCULAR MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18716778
Report Number2029046-2024-00512
Device Sequence Number8173362
Product Code DRF
UDI-Device Identifier10846835020335
UDI-Public10846835020335
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K211219
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2024
Device Catalogue NumberD140401
Device Lot Number30991090L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer02/16/2024
Initial Report FDA Received Date02/15/2024
Supplement Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown